Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

L4 Facet

I had a Tlif in July for a collpased l5/s1. The surgery was successful. Immeaditly after surgery I was in horrible pain on my let hip/outer thigh and middle of my thigh. I lierally feel like someone is punchin me over and over in the center of my thigh.

I had my 5 month post open and the doctor told me it was dermatomes. Everyday I struggle wih this pain, spasms, and my leg stiffening uo. I stil, have back pain, but not right leg nerve pain anymore.

My PM told me he wants to do an MRI and see whats going on. They are looking towards facet injections. I have never had one and quite frankly i am scared. My last epidural back injection went terribly wrong. I missed 4 days of work and almot got fired for being out that long.

Iam super nervous about having a facet injection. I do need to hurry up because I met my health insurance deductible with the back surgery.
40 year old mom
Tlif July 18


  • Facet Joint Injections are a little different than Epidurals. I usually have good results from the injections. I get two rounds about every six months and do pretty good.

    I wouldn't sweat about it too much. The doc will probably give you a little medicine via IV to take the edge off. The whole thing takes about 15 minutes.

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • Liz53Liz53 MissouriPosts: 142
    I continue to have pain mostly in my back post surgery 6 months ago! I had an L 3-4 microdiscectomy for horrible leg pain but ever since my low back aches. A pain management dr suggested it could be facet joints? How do you know for sure that is where the problem originates? I am looking for a way to relieve my back pain. How long do these work and are they very painful, during or after?
  • I also have been dealing with upper and lateral thigh pain..mine is a searing, burning pain that worsens with activity. I do have herniated discs at L4/L5 and L5/S1 that give me sciatic pain which has been under control with ESIs every few months. At first Dr thought the thigh pain was from a tear in my hip labrum...however now believe it is from spondylolithesis and facet joints at L3/L4 and L2/L3 . If you look up dermatomes, it is basically a map of which nerves cause pain where on the body. I had facet injections at 4 levels and was so encouraged by how much better I felt...my thigh was much improved and my back felt better than it had in years! Unfortunately the relief only lasted about 3 weeks...and I am right back up to between a 3-6+ on my pain level. I was hoping to make it through the holidays before calling the Dr..kind of afraid of what the next step might be...Anyway I am sorry for your pain, and there is a good chance you will find relief with facet injections! Good luck to you and hope you are feeling better soon.
  • The facet injections are more uncomfortable than epidurals, the pain you get actually helps to determine that the facet is indeed causing a problem. I know some doctors will offer you a mild sedative ( Valium or similar) if you are very anxious about it. They are supposed to last anywhere from 3-9 months I believe...sadly mine only helped for 3 weeks.
  • Did your doc only do one round of injections? Usually, they are done in a series of shots (if not just doing diagnosis). One round helps me, but the second round is usually the icing on the cake. They last me about 5-6 months. If I over do it or something, it does get flared up and I sometimes have to get a Medrol pac or depomodrol injection to calm it down. I typically am back to work the next day after the injections. The day of the shots you should take it easy. I will say that the weather can cause a flare up for me. Living in the Ohio Valley, our weather can change on a dime and strong High and Low Pressure systems (bariatric pressure changes) can set my back off. That usually goes away as soon as the front moves through and doesn't require any intervention.

    Good luck! I hope they can find something that works well for you.

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • Hi EMS Guy...my Dr only ordered the one round of injections , we ended up doing 4 levels. This was in mid Sept, and I had just had an epidural at L5/S1 , with 1 level facet L4/L5 at the same time in August. I get a bit concerned getting so many steroid injections? I've been getting the ESIs every 3-6 months for 2 yrs now. No neg side effects that I know of so far...but I am quite petite and just wonder how much is too much?
    Trying to hold out through the holidays before calling Dr...will see how far I make it!
    Thank you for the response:)
  • I hear you on the weather! I'm north of Boston and our weather really doesn't help me at all!
  • Liz53 I cannot answer your questions. I have not had the procedure done.
    40 year old mom
    Tlif July 18
  • Pink2lipPink2lip Posts: 123
    edited 12/11/2013 - 3:38 AM
    I have not had anythigp g done to my back since my l5/s1 tlif in july. I had this horrible hip and thigh pain after surgery. It has been unbareable. The surgeons pa kept jacking up the dosage of percocet until i was unfuctionable. I eventually went to pain management. I feel like someone is punching me in my left side repeatedly.

    I am scheduled to go for my shot in 2 weeks. They are doing facet injections. Some of my symptoms point towards l2 problems.
    40 year old mom
    Tlif July 18
Sign In or Register to comment.